Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 134, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 30, 2006, 4:12 PM CDT for Shelby County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2006, 4:12 PM CDT (21:12 UTC)
- Expired
- Apr 30, 2006, 5:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Shelby County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 302112
SVRILX
ILC173-302215-
/O.NEW.KILX.SV.W.0134.060430T2112Z-060430T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
412 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHELBY COUNTY IN CENTRAL ILLINOIS.
* UNTIL 515 PM CDT
* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF MOWEAQUA
TO OCONEE...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF
TAYLORVILLE TO 12 MILES EAST OF NOKOMIS...AND WAS MOVING NORTHEAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOWEAQUA...
COWDEN...
TOWER HILL...
LAKEWOOD...
WESTERVELT...
SHELBYVILLE...
FINDLAY...
OTHER LOCATIONS IN THE WARNING INCLUDE...CLARKSBURG AND STRASBURG.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3935 8913 3935 8903 3965 8903 3965 8882
3959 8882 3957 8879 3957 8873 3953 8873
3952 8866 3935 8857 3922 8895 3922 8911
$$
BAK2 follow-up statements
000
WWUS53 KILX 302134
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
434 PM CDT SUN APR 30 2006
ILC173-302215-
/O.CON.KILX.SV.W.0134.000000T0000Z-060430T2215Z/
SHELBY-
434 PM CDT SUN APR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SHELBY COUNTY...
AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF MOWEAQUA TO LAKEWOOD...OR ALONG A LINE
EXTENDING FROM 15 MILES SOUTH OF DECATUR TO 10 MILES SOUTHWEST OF
SHELBYVILLE...MOVING NORTHEAST AT 30 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
SHELBYVILLE.
FINDLAY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3935 8913 3935 8903 3965 8903 3965 8882
3959 8882 3957 8879 3957 8873 3953 8873
3952 8866 3935 8857 3922 8895 3922 8911
$$
BAK000
WWUS53 KILX 302214
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
514 PM CDT SUN APR 30 2006
ILC173-302224-
/O.EXP.KILX.SV.W.0134.000000T0000Z-060430T2215Z/
SHELBY-
514 PM CDT SUN APR 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY EXPIRES AT 515
PM CDT...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM.
REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3935 8913 3935 8903 3965 8903 3965 8882
3959 8882 3957 8879 3957 8873 3953 8873
3952 8866 3935 8857 3922 8895 3922 8911
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:15 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 30, 3:15 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT SUN APR 30 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH WEDNESDAY... OF IMMEDIATE CONCERN IS WITH SVR THUNDERSTORM WATCH #266 THIS EVENING. UPPER LEVEL SYSTEM VERTICALLY STACKED NOW WITH SFC LOW ACRS NW IOWA SLOWLY FILLING. COLD FRONT MAKING ITS WAY TOWARDS THE MISSISSIPPI RIVER THIS AFTN WITH SCATTERED STRONG CONVECTION DVLPG AHEAD OF IT. WINCHESTER AND LOCAL 88D VAD WIND PROFILES SHOWING MORE UNIDIRECTIONAL SHEAR SUGGESTING ANY STORMS THAT DO ORGANIZE MAY BECOME MORE LINEAR. 500 MB TEMPERATURES CONTINUE TO COOL ADDING TO THE HAIL THREAT...ESP WHERE BREAKS DEVELOP IN THE CLOUD COVER...AND THAT WOULD BE MAINLY ACRS THE WEST HALF OF OUR FCST AREA. SHOULD SEE THE STORMS BEGIN TO WANE WITH TIME THIS EVENING AS WE LOSE DAYTIME HEATING. WL CARRY OCNL WORDING THRU THE EVENING AND MORE OF A HIGH CHANCE POP FOR THE OVERNIGHT HOURS FOR MAINLY SHOWERS. UPPER LEVEL SYSTEM FORECAST TO SLOWLY FILL ON MONDAY AS IT LIFTS NORTHEAST ACRS THE UPPER LAKES. MODELS STILL INDICATE ADDL SHORTWAVE ENERGY TO ROTATE ACRS THE MIDWEST...ESPECIALLY MONDAY AFTN AND EVENING BRINGING ANOTHER THREAT FOR SCATTERED CONVECTION TO THE AREA. FCST SOUNDINGS SHOWING INSTABLITY ACRS THE AREA MORE IMPRESSIVE THAN THIS AFTN BUT AGAIN UPPER LEVEL AND SFC SYSTEMS CONTINUE TO WEAKEN WITH TIME. CONVECTION CHANCES SHOULD WANE MONDAY EVENING WITH THE LOSS OF HEATING WITH LINGERING SHOWER CHANCES HOLDING OVERNIGHT. GFS CONTINUES TO GRAB ONTO SHORTWAVE ENERGY AND EXPLODES AND QPF BULLSEYE ACRS OUR SRN COUNTIES LATE MONDAY NIGHT INTO TUESDAY. PROBLEM IS NOW THAT THE NAM HAS CAUGHT ON TO THIS IDEA...ALBEIT A BIT FURTHER SOUTH WITH ITS QPF MAXIMA. HIGHEST POPS WILL BE LOCATED ACRS THE SOUTH TO COVER THE POTENTIAL MCS DVLPMT ACRS THE MISSOURI VALLEY AND HAVING IT TRANSLATE INTO OUR SRN AREAS LATE AT NIGHT. MODELS ARE A BIT MORE CONSISTENT WITH THE MOVEMENT OF THE MIDWEEK COLD FRONT INTO OUR AREA. AS A RESULT...HAVE INCREASED POPS ACRS THE AREA ON WEDNESDAY. APPEARS TIMING OF FRONT WILL CONINCIDE WITH PEAK HEATING WEDNESDAY AFTN...ESPECIALLY ACRS THE CENTRAL AND SOUTHEAST PORTION OF THE FCST AREA WHERE LOW LEVEL CONVERGENCE AND INSTABILITY IS MAXIMIZED. LONG TERM...THURSDAY THROUGH SUNDAY... MAIN CHALLENGE THIS PERIOD WILL BE EVOLUTION OF TROF AND UPPER LOW ACRS THE LAKES LATE FRIDAY AND INTO THE WEEKEND AND ITS AFFECT ON OUR AREA WITH RESPECT TO TEMPS AND PRECIP CHANCES. MODEL SPREADS QUITE LARGE WITH SYSTEM LATE IN THE WEEK SO WL TAKE MORE OF A BELND OF THE GFS AND ECMWF. WL KEEP LOW POP CHANCES GOING IN THE EXTENDED AS ADDL ENERGY IS FCST TO DROP INTO THE LAKES TROF. FEEL THE BEST LIFT AND MOISTURE WILL REMAIN TO OUR NORTH AS THE ECMWF IS NOT NEARLY AS AMPLIFIED AS THE 00Z ECMWF. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SMITH
Hazardous weather outlook, Apr 30, 11:05 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1105 AM CDT SUN APR 30 2006 ILZ027>031-036>038-040>053-011200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- 1105 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS WILL PERSIST TODAY WITH GUSTS BETWEEN 30 AND 40 MILES PER HOUR. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AND SOME OF THE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG WINDS FROM MID AFTERNOON UNTIL AROUND MIDNIGHT... AND THE GREATER THREAT WILL BE AREAS ALONG AND WEST OF I-55. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR THUNDERSTORMS WILL PERSIST INTO MONDAY. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED...SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. ANOTHER STORM SYSTEM WILL APPROACH THE AREA AND BRING A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. ILZ054>057-061>063-066>068-071>073-011200- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1105 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS WILL PERSIST TODAY WITH GUSTS BETWEEN 30 AND 40 MILES AN HOUR. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AND SOME OF THE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG WINDS FROM MID AFTERNOON UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR THUNDERSTORMS WILL PERSIST MONDAY AND TUESDAY. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL AND STRONG WINDS DURING THE AFTERNOON AND EVENING HOURS. ANOTHER STORM SYSTEM WILL APPROACH THE AREA AND BRING A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 30, 2:08 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
208 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLOOD 2 W CHESTNUT 40.07N 89.24W
04/30/2006 LOGAN IL TRAINED SPOTTER
REPORT OF SALT CREEK FLOWING OVER 2000TH AVE 2 MILES WEST
OF CHESTNUT
&&
KELLYLocal storm report, Apr 30, 3:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MIDDLETOWN 40.10N 89.59W
04/30/2006 M0.88 INCH LOGAN IL TRAINED SPOTTER
NICKEL SIZED HAIL COVERING THE GROUND IN MIDDLETOWN IL.
REPORT FROM SPOTTER VIA LOGAN COUNTY EMERGENCY MANAGER.
&&
KELLYLocal storm report, Apr 30, 3:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
337 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL AUBURN 39.58N 89.75W
04/30/2006 M0.75 INCH SANGAMON IL EMERGENCY MNGR
PENNY SIZED HAIL IN AUBURN...REPORTED BY SANGAMON COUNTY
EMERGENCY MANAGER.
&&
KELLYLocal storm report, Apr 30, 3:46 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL NEW HOLLAND 40.18N 89.58W
04/30/2006 E0.75 INCH LOGAN IL EMERGENCY MNGR
PENNY SIZED HAIL COVERING THE GROUND IN NEW HOLLAND
0339 PM HAIL 2 E CHATHAM 39.67N 89.66W
04/30/2006 M0.75 INCH SANGAMON IL LAW ENFORCEMENT
&&
KELLYLocal storm report, Apr 30, 4:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
04/30/2006 CHRISTIAN IL EMERGENCY MNGR
LARGE TREE LIMBS DOWN IN TAYLORVILLE FROM ESTIMATED 60 TO
70 MPH WIND GUSTS.
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:28 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 42 min |
| Apr 30, 3:22 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 53 min |
| Apr 30, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 50 min |
| Apr 30, 3:39 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 66 min |
| Apr 30, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 36 min |
| Apr 30, 3:56 PM CDT | Flash Flood Warning | ILX | Logan, Menard | 4 hr |
| Apr 30, 4:08 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 49 min |
| Apr 30, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 48 min |
| Apr 30, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 59 min |
| Apr 30, 5:37 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 42 min |
| Apr 30, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.